MAUDE Adverse Event Report: CASCO BAY MOLDING LTD CORA CUP; MENSTRUAL CUP

CASCO BAY MOLDING LTD CORA CUP; MENSTRUAL CUP
Model Number SIZE 1
Medical Device Problem Codes Expulsion (2933); Compatibility Problem (2960)
Health Effect - Clinical Codes Menstrual Irregularities (1959); Intermenstrual Bleeding (2665)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The skyla iud is intended for three years of use and this is how long it was inserted in the user at the time of incident.It is unclear if the iud was already expelling when the user inserted the cup and felt pressure, or if incorrect placement or natural shifting of the iud over time contributed to this event.A statistical analysis of complaints and uses indicates that casco's rate of iud-related events is equal or less than the rate of spontaneous iud expulsion across all users of all catamenial devices in the literature.
 
Event or Problem Description
User contacted support indicating that after inserting the menstrual cup there was a lot of pressure so the user immediately removed the cup and her iud came out with it.Further conversation with user revealed that they never consulted their ob/gyn prior to use as indicated on labeling.The brand of iud involved was skyla.User intended to seek medical treatment for the insertion of a new iud but otherwise no injuries/medications/interventions were necessary.

Brand Name
CORA CUP
Common Device Name
MENSTRUAL CUP
Manufacturer (Section D)
CASCO BAY MOLDING LTD
32 smada rd
sanford ME 04073
MDR Report Key12582758
Report Number3003270419-2021-00002
Device Sequence Number3787928
Product Code HHE
UDI-Device Identifier00850003218380
UDI-Public00850003218380
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSIZE 1
Device Catalogue NumberZ38W-1XD3
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;